Hail, Fall River
- When
- August 2, 8:30 PM MST to 8:35 PM MST
- Where
- Fall River County, 7 mi NE of Oral
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.467, -103.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 2, 8:00 PM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
900 PM MDT MON AUG 2 2004
.DISCUSSION...CURRENT RADAR ANALYSIS PLACES AREA OF STRONG
THUNDERSTORMS OVER SOUTHWEST SOUTH DAKOTA WITH ANOTHER AREA OF
STORMS ENTERING NE WYOMING PORTION OF CWA. STORMS ALSO BEGINNING TO
DEVELOP OVER THE NORTHERN PART OF CWA WITH SHORTWAVE MOVING ON
THROUGH. MODELS CONTINUING TO SHOW OVERNIGHT PRECIP ACROSS MANY
AREAS OF THE CWA. CURRENT FORECAST IS ON TRACK AT THIS TIME.
&&
UNR WATCHES/WARNINGS/ADVISORIES...
.SD...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND SOUTH-CENTRAL
SOUTH DAKOTA UNTIL 11PM MDT.
.WY...NONE.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 659 AM MDT MON AUG 2 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 659 AM MDT (759 AM CDT) MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND TONIGHT. EXPECT THUNDERSTORMS TO DEVELOP BY MID AFTERNOON OVER THE HIGHER TERRAIN AND THEN MOVE EAST SOUTHEAST ACROSS THE SOUTH DAKOTA PLAINS. LARGE HAIL WILL THE BE MAIN THREAT...WITH SOME DAMAGING WINDS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE BOTH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 847 PM MDT MON AUG 2 2004 SDZ026-028-031-032-030305- CENTRAL BLACK HILLS-HAAKON-PENNINGTON CO PLAINS-RAPID CITY- 847 PM MDT MON AUG 2 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 692 HAS BEEN CANCELLED FOR PENNINGTON AND HAAKON COUNTIES IN WEST CENTRAL SOUTH DAKOTA... THE THREAT FOR SEVERE WEATHER HAS DIMINISHED ACROSS PENNINGTON AND HAAKON COUNTIES. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THESE AREAS. JS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 926 PM MDT MON AUG 2 2004 SDZ042>044-046-047-049-030349- BENNETT-JACKSON-MELLETTE-SHANNON-TODD-TRIPP- 926 PM MDT (1026 PM CDT) MON AUG 2 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 692 HAS BEEN CANCELLED FOR SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA... THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS SHANNON JACKSON AND BENNETT COUNTIES IN SOUTHWEST SOUTH DAKOTA AND FOR MELLETTE TODD AND TRIPP COUNTIES IN SOUTH CENTRAL SOUTH DAKOTA. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THESE AREAS. JS
The Rapid City radar (KUDX), 78 km away, was scanning. The volume nearest the first event began at 03:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417613.